Lost 90 Pounds and Now I think it is coming back!

@Bytemi (1553)
United States
January 22, 2007 7:15pm CST
I have Multiple Sclerosis and spend almost a full year on routine of 7 day intervenous steroids and then 3 weeks of oral steroids and then back to intervenous. Needless to say I gained enough weight to disgust myself. I went from weighing 135 pounds I am 5 foot 10 to 240. I was huge. I look at pictures of myself and I am taking up two seats. It took me almost 5 years but I lost 90 pounds after my daugter was born. I did it with a routine of eating yogurt breakfast with a One A Day Weight Smart, I brisk walk at lunch and switching to diet soda. I had a relapse of my MS a couple of months ago and the steroids started again. I gained 35 pounds in a week! I have been able to get rid of 20 of those pounds but I can not get rid of the extra 15. Someone please help nothing is working! Any thoughts would be helpful.
1 person likes this
3 responses
@Bev1986 (1427)
• United States
23 Jan 07
Wow, that is very tough! I've heard that people gain a lot of weight on steroids, however, my daughter has the opposite effect. She is on them frequently for her asthma and she totally loses her appetite when she's on them and will not eat. She ends up losing weight every time. She's only 13 and weighs just barely 100 pounds, so she really can't afford to lose weight! The only thing I can suggest is to increase the exercise as much as you are physically able. If walking is all you can do, then take two walks a day instead of one. Sorry I'm not much help :( But you should be proud of yourself for the weight you have already lost! Great job! Good luck to you....
@Bytemi (1553)
• United States
24 Jan 07
Whether it weight gain or weight loss, steroids are awful things but in my case and the case of your daughter they help us function in the world so I guess that is a good thing. I just wish I knew how to keep this weight off with making my legs spasm to the point I can't walk for day. It is a terrible catch 22.
• United States
23 Jan 07
just try your best to be positive... steroids are awful... a lot of the weight is water wieght... try walking more and going back on the diet that worked for you... hope it helps... keep us updated, but most importantly stay healthy! :)
1 person likes this
@Bytemi (1553)
• United States
23 Jan 07
Thank you, I think that part of the problem is MS is depressing, I feel like I failed because I had a relapse and had to take the steroids and now with the weigh gain I feel even worse. I had just gotten to the point that I could look at a picture and not be digusted by what I was seeing and now when I look at a picture I getthe same dreaded feeling all over again. I am feel like I am falling apart and if I could get the weigh out under control it would help me feel like I have control of everything else again. :(
@gabs8513 (48716)
• United Kingdom
23 Feb 07
When you are on Steroids there is not a lot that you can do I have to occasionally go on Steroids to strengthen my Lungs now fortunately it is not very often as I do find when I am on them that I do gain some weight. I am sorry to hear that you MS my Ex Mother in Law suffered with this and I know what you are going through. I have seen her, I do not know physically but I have seen how it can affect.